Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Inertial coefficient rings and the idempotent lifting property

Author: Ellen E. Kirkman
Journal: Proc. Amer. Math. Soc. 61 (1976), 217-222
MSC: Primary 16A32
MathSciNet review: 0422333
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: A commutative ring $R$ with identity is called an inertial coefficient ring if every finitely generated $R$-algebra $A$ with $A/N$ separable over $R$ contains a separable $R$-subalgebra $S$ of $A$ such that $A = S + N$, where $N$ is the Jacobson radical of $A$. We say $A$ has the idempotent lifting property if every idempotent in $A/N$ is the image of an idempotent in $A$. Our main theorem is that any finitely generated algebra over an inertial coefficient ring has the idempotent lifting property.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 16A32

Retrieve articles in all journals with MSC: 16A32

Additional Information

Keywords: Inertial coefficient ring, lifting idempotents, Hensel ring, separable algebra
Article copyright: © Copyright 1976 American Mathematical Society